What should I do ?
Feb 15, 2006
Dear Dr. Young While reading your answers, you give me so much optimism and strength. Thank you for being here.
I am male, 33years young. got into a primoinfection study on oct. 04 with 2.5 mio viralload and a cd4 count of 350 11%. First meds started with combivir and kaletra. After a month changed kaletra to sustiva due to high triglyceride and cholestorol. I have been since then on combivir and sustiva. Been for nearly a year undetectable and cd4 550 45%. Just my triglyceride and cholesterole is way to high. (trig. 7x higher then recomended)!!
Please can you give me an advice what to do. Take a break from the pills or a new combo?
Otherwise my health is good. It is just I wanna keep with my regimen. because I have no side effects and feel safe with them.
Thank you very much for your advice in advance.
Response from Dr. Young
Thanks for your post and nice words.
While it's not uncommon to see patients starting on HAART to have increases in their cholesterol and triglycerides (lipids), the causes of these increases are likely a balance of drug side effect, improved health (and diet) and genetics. To this point, studies have shown that among many patients on HAART who have such elevations, switching the HIV medication usually only corrects part of the increase.
If you were my patient and were tolerating your current regimen, I'd probably keep you on your HIV medications and add a medication to treat your increased lipids. Several studies have shown this to be safe and very effective. Depending on your particular laboratory values, you'd either get a "statin" or a fibrate medication to lower your lipids.
Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Painful Ejaculation Mean I Have Hiv?
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Burning Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Muscle Ache After Masturbation Sign Of HIV AIDS
- Rectal Bleeding After Anal Fingering Worried I Have HIV
- Will Penicillin Cure Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.